MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 560 HEMATOLOGY SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 560 HEMATOLOGY SYSTEM
Model Number ADVIA 560 HEMATOLOGY SYSTEM
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc) and reported that discordant hemoglobin (hgb), hematocrit (hct), red blood cells (rbc), and red cell distribution width (rdw) results were obtained on patient samples on an advia 560 hematology system.Siemens is investigating the issue.
 
Event or Problem Description
Discordant hemoglobin (hgb), hematocrit (hct), red blood cells (rbc), and red cell distribution width (rdw) results were obtained on patient samples on an advia 560 hematology system compared to results generated on the lab's advia 2120i hematology system.The discordant results were not reported to the physician(s).The hgb, hct, rbc, and rdw results obtained on the lab's advia 2120i hematology system were considered correct.There are no reports of patient intervention or adverse health consequences due to the discordant hemoglobin (hgb), hematocrit (hct), red blood cells (rbc), and red cell distribution width (rdw) results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2019-00442 on 04-dec-2019.Additional information (06-jan-2020): a siemens customer service engineer (cse) was dispatched to the customer site.The cse replaced the system amplifier board as well as the red blood cell (rbc) measure chamber.After the parts were installed, the cse checked the system electronics and pneumatics, both of which were acceptable.The probable cause of the event was a sample specific issue; however, siemens cannot rule out the two replaced parts as a possible cause of the event.The cause of the event is unknown.The system is performing according to specifications.No further evaluation of this device is required.

Brand Name
ADVIA 560 HEMATOLOGY SYSTEM
Common Device Name
ADVIA 560 HEMATOLOGY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
MDR Report Key9412092
Report Number2432235-2019-00442
Device Sequence Number16877505
Product Code GKZ
UDI-Device Identifier00630414601816
UDI-Public00630414601816
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K112755
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA 560 HEMATOLOGY SYSTEM
Device Catalogue Number11170842
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/08/2019
Supplement Date Received by Manufacturer01/06/2020
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1